Alert archive / Kansas / Red Flag Warnings in 2022
Red Flag Warning 41, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Oct 22, 2022, 9:52 AM CDT for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Oct 23, 2022, 10:00 AM CDT. It was in force for 11 hr. 55 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 22, 2022, 9:52 AM CDT (14:52 UTC)
- In effect from
- Oct 23, 2022, 10:00 AM CDT
- Expired
- Oct 23, 2022, 9:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 23, 10:50 AM CDT | NON-TSTM WND GST 51 | 5 S Burlington, CO | ASOS STATION KITR BURLINGTON CO AIRPORT. |
| Oct 23, 10:50 AM CDT | NON-TSTM WND GST 51 | 5 S Burlington, CO | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 5 S BURLINGTON. ASOS STATION KITR BURLINGTON CO AIRPORT. VISIBILITY REDUCED TO 3 SM DUE TO BLOWING DUST. |
| Oct 23, 10:52 AM CDT | NON-TSTM WND GST 53 | Leoti, KS | MESONET STATION FW1490 LEOTI. |
| Oct 23, 10:55 AM CDT | HIGH SUST WINDS 44 | 3 Nnw Vernon, CO | MESONET STATION DVI03242 WRAY. |
| Oct 23, 11:15 AM CDT | NON-TSTM WND GST 44 | Saint Francis, KS | AWOS STATION KSYF ST. FRANCIS CITY. VISIBILITY REDUCED TO 5SM DUE TO BLOWING DUST. |
| Oct 23, 11:18 AM CDT | NON-TSTM WND GST 58 | 5 S Burlington, CO | ASOS STATION KITR BURLINGTON CO AIRPORT. VISIBILITY REDUCED TO 2 MILES IN BLOWING DUST. |
| Oct 23, 11:24 AM CDT | NON-TSTM WND GST 51 | 2 Sw Firstview, CO | |
| Oct 23, 11:27 AM CDT | NON-TSTM WND GST 49 | 5 Nnw Heartstrong, CO | |
| Oct 23, 11:29 AM CDT | NON-TSTM WND GST 56 | 2 Wnw Sharon Springs, KS | |
| Oct 23, 11:30 AM CDT | NON-TSTM WND GST 56 | 2 N Atwood, KS | MESONET STATION GW1727 ATWOOD. |
| Oct 23, 11:33 AM CDT | NON-TSTM WND GST 52 | 5 Nnw Heartstrong, CO | |
| Oct 23, 11:35 AM CDT | NON-TSTM WND GST 50 | 4 N Ludell, KS | MESONET STATION LUDKU LUDELL 3N. WIND GUST MEASURED AT 10 METER HEIGHT. |
| Oct 23, 11:35 AM CDT | NON-TSTM WND GST 64 | 5 S Burlington, CO | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 5 S BURLINGTON. ASOS STATION KITR BURLINGTON CO AIRPORT. VISIBILITY REDUCED TO 1.75SM DUE TO BLOWING DUST. |
| Oct 23, 11:41 AM CDT | NON-TSTM WND GST 52 | Saint Francis, KS | AWOS STATION KSYF ST. FRANCIS CITY. VISIBILITY REDUCED TO 4SM DUE TO BLOWING DUST. |
| Oct 23, 11:43 AM CDT | NON-TSTM WND GST 40 | 12 Sse Gove, KS | BLOWING DUST COMING OFF BARE FIELDS, ESTIMATES ONE HALF TO ONE MILE VISIBILITY AT TIMES. |
| Oct 23, 11:43 AM CDT | NON-TSTM WND GST 43 | 3 Se Oakley, KS | AWOS STATION KOEL 2 ESE OAKLEY. VISIBILITY REDUCED TO 5SM DUE TO BLOWING DUST. |
| Oct 23, 11:45 AM CDT | NON-TSTM WND GST 52 | 3 Sw Russell Springs, KS | MESONET STATION USSK1 RUSSELL SPRINGS 3SW. WIND GUST MEASURED AT 10 METER HEIGHT. |
| Oct 23, 11:45 AM CDT | NON-TSTM WND GST 64 | 5 S Burlington, CO | ASOS STATION KITR BURLINGTON CO AIRPORT. VISIBILITY REDUCED TO 1.75SM DUE TO BLOWING DUST. |
| Oct 23, 11:48 AM CDT | NON-TSTM WND GST 46 | 1 S Tribune, KS | VISIBILITY REDUCED TO 4SM DUE TO BLOWING DUST. |
| Oct 23, 11:53 AM CDT | NON-TSTM WND GST 52 | Saint Francis, KS | AWOS STATION KSYF ST. FRANCIS CITY. VISIBILITY REDUCED TO 3SM DUE TO BLOWING DUST. |
| Oct 23, 11:53 AM CDT | NON-TSTM WND GST 54 | 2 E Mccook, NE | ASOS STATION KMCK MCCOOK AIRPORT. VISIBILITY REDUCED TO 4SM DUE TO BLOWING DUST. |
| Oct 23, 11:57 AM CDT | NON-TSTM WND GST 50 | 3 Nnw Vernon, CO | |
| Oct 23, 12:04 PM CDT | NON-TSTM WND GST 45 | 3 N Colby, KS | AWOS STATION KCBK 2 N COLBY. VISIBILITY REDUCED TO 5SM DUE TO BLOWING DUST. |
| Oct 23, 12:06 PM CDT | NON-TSTM WND GST 53 | 3 Se Oakley, KS | AWOS STATION KOEL 2 ESE OAKLEY. VISIBILITY REDUCED TO 3SM DUE TO BLOWING DUST. |
| Oct 23, 12:08 PM CDT | NON-TSTM WND GST 50 | Campus, KS | |
| Oct 23, 12:09 PM CDT | NON-TSTM WND GST 55 | 7 Sse Trenton, NE | |
| Oct 23, 12:20 PM CDT | NON-TSTM WND GST 51 | 12 Wnw Saint Francis, KS | |
| Oct 23, 12:30 PM CDT | NON-TSTM WND GST 54 | 4 Sw Arapahoe, CO | MESONET STATION FW2420 ARAPAHOE. |
| Oct 23, 12:32 PM CDT | NON-TSTM WND GST 50 | 13 Nnw Ruleton, KS | |
| Oct 23, 12:32 PM CDT | NON-TSTM WND GST 62 | 2 E Mccook, NE | ASOS STATION KMCK MCCOOK AIRPORT. VISIBILITY REDUCED TO 3SM DUE TO BLOWING DUST. |
| Oct 23, 12:34 PM CDT | NON-TSTM WND GST 51 | 1 Nne Goodland, KS | ASOS STATION KGLD GOODLAND. 1 MINUTE WIND GUST OF 51 MPH AND VISIBILITY REDUCTION TO 2SM DUE TO BLOWING DUST. |
| Oct 23, 12:39 PM CDT | NON-TSTM WND GST 45 | 2 Ene Monument, KS | EMERGENCY MANAGER DROVE AROUND PARTS OF LOGAN COUNTY. VISIBILITY WAS REDUCED FROM BLOWING DUST TO 2 TO 5 MILES, WITH SOME LOCALIZED AREAS OF 1 MILE. |
| Oct 23, 12:44 PM CDT | NON-TSTM WND GST 51 | 9 Sse Sharon Springs, KS | MESONET STATION CW6099 9 SSE SHARON SPRINGS. |
| Oct 23, 12:44 PM CDT | NON-TSTM WND GST 54 | 4 Nne Seguin, KS | |
| Oct 23, 12:44 PM CDT | NON-TSTM WND GST 61 | 2 Sw Firstview, CO | |
| Oct 23, 12:45 PM CDT | NON-TSTM WND GST 41 | 1 E Hill City, KS | ASOS STATION KHLC HILL CITY. VISIBILITY REDUCED TO 5SM DUE TO BLOWING DUST. |
| Oct 23, 12:45 PM CDT | NON-TSTM WND GST 56 | 2 N Atwood, KS | MESONET STATION GW1727 ATWOOD. |
| Oct 23, 12:53 PM CDT | NON-TSTM WND GST 54 | 1 Nne Goodland, KS | ASOS STATION KGLD GOODLAND. VISIBILITY REDUCED TO 2 SM DUE TO BLOWING DUST. |
| Oct 23, 12:58 PM CDT | NON-TSTM WND GST 50 | 12 S Wheeler, KS | EMERGENCY MANAGER IS REPORTING VISIBILITY REDUCED TO 1SM DUE TO BLOWING DUST. |
| Oct 23, 1:00 PM CDT | NON-TSTM WND GST 51 | 4 Wnw Trenton, NE | REPORT VIA SOCIAL MEDIA OF PERSONAL WEATHER STATION RECORDING A 51 MPH GUST. REPORTER ALSO STATED THAT VISIBILITY IS DOWN TO 1 MILE DUE TO BLOWING DUST. LOCATION (3 W & 1 N OF TRENTON, NE) AND TIMING ARE ESTIMATED. |
| Oct 23, 1:00 PM CDT | NON-TSTM WND GST 61 | 2 N Atwood, KS | MESONET STATION GW1727 ATWOOD. |
| Oct 23, 1:02 PM CDT | NON-TSTM WND GST 52 | 2 N Atwood, KS | |
| Oct 23, 1:09 PM CDT | NON-TSTM WND GST 61 | 5 S Burlington, CO | ASOS STATION KITR BURLINGTON CO AIRPORT. 3 SM VISIBILITY WITH BLOWING DUST. |
| Oct 23, 1:14 PM CDT | NON-TSTM WND GST 45 | 11 Nnw Weskan, KS | AROUND 2 MILE VISIBILITY TO EAST AND NORTH DUE TO BLOWING DUST. |
| Oct 23, 1:25 PM CDT | DUST STORM | 1 N Trenton, NE | DISPATCH RELAYS DEPUTIES REPORT VISIBILITY DOWN TO 1 MILE AT VARIOUS LOCATIONS THROUGHOUT HITCHCOCK COUNTY. |
| Oct 23, 1:25 PM CDT | NON-TSTM WND GST 45 | 1 N Trenton, NE | CORRECTS PREVIOUS DUST STORM REPORT FROM 1 N TRENTON. DISPATCH RELAYS DEPUTIES REPORT VISIBILITY DOWN TO 1 MILE AT VARIOUS LOCATIONS THROUGHOUT HITCHCOCK COUNTY. WIND IS ESTIMATED BY NEARBY SITE. |
| Oct 23, 1:27 PM CDT | NON-TSTM WND GST 45 | 10 N Mcdonald, KS | SPOTTER REPORTS VISIBILITY BETWEEN 1 AND 1.5 MILES. |
| Oct 23, 1:32 PM CDT | NON-TSTM WND GST 45 | 4 Wnw Mcdonald, KS | SPOTTER REPORTS VISIBILITY BETWEEN 1.5 AND 2 MILES IN BLOWING DUST. |
| Oct 23, 1:40 PM CDT | NON-TSTM WND GST 45 | 2 Ssw Bird City, KS | CHEYENNE COUNTY DISPATCH REPORTS 1 TO 2 MILE VISIBILITY THAT IS WORSE NEAR FIELDS. NEARBY MESONET SITE RECORDED 44 MPH GUST. |
| Oct 23, 1:45 PM CDT | NON-TSTM WND GST 52 | Hale, CO | |
| Oct 23, 2:00 PM CDT | DUST STORM | Kit Carson, CO | DELAYED REPORT FROM 10/23 THAT VISIBILITY WAS DOWN TO AT LEAST HALF MILE BEFORE IT STARTED TO IMPROVE DURING THE AFTERNOON. ALSO SAID WIND SHREDDED HIS FLAG, WASNT SURE ON ESTIMATED SPEED. |
| Oct 23, 2:04 PM CDT | NON-TSTM WND GST 59 | 1 Nne Goodland, KS | ASOS STATION KGLD GOODLAND. VISIBILITY IS 5 SM DUE TO BLOWING DUST. |
| Oct 23, 2:05 PM CDT | NON-TSTM WND GST 45 | 12 Sse Gove, KS | VISIBILITY COMMONLY DOWN TO ONE HALF MILE VISIBILITY, AND ISOLATED EVEN LOWER ALONG BARE FIELDS. |
| Oct 23, 2:06 PM CDT | NON-TSTM WND GST 47 | 1 E Hill City, KS | ASOS STATION KHLC HILL CITY. VISIBILITY REDUCED TO 3SM DUE TO BLOWING DUST. |
| Oct 23, 2:30 PM CDT | NON-TSTM WND GST 52 | 1 E Hill City, KS | ASOS STATION KHLC HILL CITY. VISIBILITY REDUCED TO 2.5SM DUE TO BLOWING DUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 2.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3732 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
567 WWUS83 KGLD 221452 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 852 AM MDT Sat Oct 22 2022 ...Critical to Extreme Fire Weather Conditions Expected... COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-230300- /O.UPG.KGLD.FW.A.0035.221023T1500Z-221024T0100Z/ /O.NEW.KGLD.FW.W.0041.221023T1500Z-221024T0200Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy- Hitchcock-Red Willow- 852 AM MDT Sat Oct 22 2022 /952 AM CDT Sat Oct 22 2022/ ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001, 002, 003, 004, 013, 014, 015, 016, 027, 028, 029, 041, 042, 079, 080, 081, 252, 253, AND 254... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 9 AM to 8 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...In Colorado, Fire Weather Zone 252 Yuma, Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas, Fire Weather Zone 001 Cheyenne, Fire Weather Zone 002 Rawlins, Fire Weather Zone 003 Decatur, Fire Weather Zone 004 Norton, Fire Weather Zone 013 Sherman, Fire Weather Zone 014 Thomas, Fire Weather Zone 015 Sheridan, Fire Weather Zone 016 Graham, Fire Weather Zone 027 Wallace, Fire Weather Zone 028 Logan, Fire Weather Zone 029 Gove, Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. In Nebraska, Fire Weather Zone 079 Dundy, Fire Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red Willow. * Winds...Southwest 25 to 35 mph with gusts up to 60 mph. * Relative Humidity...As low as 14 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. * Additional Details... With the high winds, blowing dust is also likely which could hinder vision of a fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... Burning or creating sparks should be avoided if possible. This includes securing chains hanging off of vehicles. If a fire starts, the combination of smoke and blowing dust will further degrade air quality. Have necessary medical equipment ready if you are sensitive to poor air quality. Take note of any local burn bans. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
4 follow-up statements
232 WWUS83 KGLD 230122 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 722 PM MDT Sat Oct 22 2022 ...Critical to Extreme Fire Weather Conditions Expected... COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231200- /O.CON.KGLD.FW.W.0041.221023T1500Z-221024T0200Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy- Hitchcock-Red Willow- 722 PM MDT Sat Oct 22 2022 /822 PM CDT Sat Oct 22 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001, 002, 003, 004, 013, 014, 015, 016, 027, 028, 029, 041, 042, 079, 080, 081, 252, 253, AND 254... * Affected Area...In Colorado, Fire Weather Zone 252 Yuma, Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas, Fire Weather Zone 001 Cheyenne, Fire Weather Zone 002 Rawlins, Fire Weather Zone 003 Decatur, Fire Weather Zone 004 Norton, Fire Weather Zone 013 Sherman, Fire Weather Zone 014 Thomas, Fire Weather Zone 015 Sheridan, Fire Weather Zone 016 Graham, Fire Weather Zone 027 Wallace, Fire Weather Zone 028 Logan, Fire Weather Zone 029 Gove, Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. In Nebraska, Fire Weather Zone 079 Dundy, Fire Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red Willow. * Winds...Southwest 25 to 35 mph with gusts up to 55 mph. * Relative Humidity...As low as 15 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. * Additional Details... With the high winds, blowing dust is also likely which could hinder vision of a fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... Burning or creating sparks should be avoided if possible. This includes securing chains hanging off of vehicles. If a fire starts, the combination of smoke and blowing dust will further degrade air quality. Have necessary medical equipment ready if you are sensitive to poor air quality. Take note of any local burn bans. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
114 WWUS83 KGLD 231039 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 439 AM MDT Sun Oct 23 2022 ...Critical to Extreme Fire Weather Conditions Expected... COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-232200- /O.CON.KGLD.FW.W.0041.221023T1500Z-221024T0200Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy- Hitchcock-Red Willow- 439 AM MDT Sun Oct 23 2022 /539 AM CDT Sun Oct 23 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001, 002, 003, 004, 013, 014, 015, 016, 027, 028, 029, 041, 042, 079, 080, 081, 252, 253, AND 254... * Affected Area...In Colorado, Fire Weather Zone 252 Yuma, Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas, Fire Weather Zone 001 Cheyenne, Fire Weather Zone 002 Rawlins, Fire Weather Zone 003 Decatur, Fire Weather Zone 004 Norton, Fire Weather Zone 013 Sherman, Fire Weather Zone 014 Thomas, Fire Weather Zone 015 Sheridan, Fire Weather Zone 016 Graham, Fire Weather Zone 027 Wallace, Fire Weather Zone 028 Logan, Fire Weather Zone 029 Gove, Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. In Nebraska, Fire Weather Zone 079 Dundy, Fire Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red Willow. * Winds...Southwest 30 to 40 mph with gusts up to 55 mph. * Relative Humidity...As low as 16 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. * Additional Details... With the high winds, blowing dust is also likely which could hinder vision of a fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... Burning or creating sparks should be avoided if possible. This includes securing chains hanging off of vehicles. If a fire starts, the combination of smoke and blowing dust will further degrade air quality. Have necessary medical equipment ready if you are sensitive to poor air quality. Take note of any local burn bans. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
423 WWUS83 KGLD 232244 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 444 PM MDT Sun Oct 23 2022 ...Critical to Extreme Fire Weather Conditions Expected... COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-240200- /O.CON.KGLD.FW.W.0041.000000T0000Z-221024T0200Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy- Hitchcock-Red Willow- 444 PM MDT Sun Oct 23 2022 /544 PM CDT Sun Oct 23 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001, 002, 003, 004, 013, 014, 015, 016, 027, 028, 029, 041, 042, 079, 080, 081, 252, 253, AND 254... * Affected Area...In Colorado, Fire Weather Zone 252 Yuma, Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas, Fire Weather Zone 001 Cheyenne, Fire Weather Zone 002 Rawlins, Fire Weather Zone 003 Decatur, Fire Weather Zone 004 Norton, Fire Weather Zone 013 Sherman, Fire Weather Zone 014 Thomas, Fire Weather Zone 015 Sheridan, Fire Weather Zone 016 Graham, Fire Weather Zone 027 Wallace, Fire Weather Zone 028 Logan, Fire Weather Zone 029 Gove, Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. In Nebraska, Fire Weather Zone 079 Dundy, Fire Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red Willow. * Winds...Southwest 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. * Additional Details... With the high winds, blowing dust is also likely which could hinder vision of a fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... Burning or creating sparks should be avoided if possible. This includes securing chains hanging off of vehicles. If a fire starts, the combination of smoke and blowing dust will further degrade air quality. Have necessary medical equipment ready if you are sensitive to poor air quality. Take note of any local burn bans. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
359 WWUS83 KGLD 240156 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 756 PM MDT Sun Oct 23 2022 COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-240300- /O.EXP.KGLD.FW.W.0041.000000T0000Z-221024T0200Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy- Hitchcock-Red Willow- 756 PM MDT Sun Oct 23 2022 /856 PM CDT Sun Oct 23 2022/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001, 002, 003, 004, 013, 014, 015, 016, 027, 028, 029, 041, 042, 079, 080, 081, 252, 253, AND 254... Relative humidity values have improved above critical values, and wind gusts are declining ahead of the advancing cold front. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Oct 22, 6:44 AM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Oct 22, 6:44 AM CDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
544 AM MDT Sat Oct 22 2022
.SHORT TERM...(Today and tonight)
Issued at 327 AM MDT Sat Oct 22 2022
Flow aloft is expected to gradually shift more southwesterly
throughout the day today as the upper-level trough moves into the
western CONUS. Elevated to near-critical fire weather conditions are
expected with minimum relative humidity values down to near 10%.
Winds remain borderline, perhaps only briefly reaching criteria
for any fire weather highlight today over western and southern
portions of the forecast area. Afternoon highs climb into the
upper-70s to upper-80s with overnight lows falling into the
mid-40s to mid-50s.
The primary concern in the short term period remains a high impact
weather day on Sunday with southwesterly winds gusting up to 55 mph
creating critical to extremely critical fire weather conditions and
blowing dust. Reductions to air quality and visibility accompany
blowing dust and potential smoke from any fire starts. Surface winds
ramp up in excess of 35 mph and winds in the 0.5-1 km layer exceed
45 knots by mid to late morning, initiating patchy blowing dust to
areas of blowing dust. By 18Z, 0-2 km lapse rates enter the 9.5-10
C/km range and wind gusts exceed 50 mph, further expanding concern
and coverage of areas of blowing dust. Afternoon high temperatures
climb into the 70s west to upper-80s east. The cold front is
expected to arrive in northwestern portions of our CWA
around/shortly after sunset before moving across the remainder of
the area Sunday night. Winds quickly shift to the west-northwest
with its passage. We'll see slight chance to chance rain confined
to far northwestern counties through midnight. Overnight lows
fall into the 30s to mid-40s.
Going into Monday, the upper trough continues eastward with a low
center exiting northeast through the Dakotas and another low center
on the backside of the trough sliding southeast through New
Mexico/Texas, producing widespread precipitation for portions of the
southern Plains. For us, expecting to remain dry, still somewhat
breezy, and much cooler following cold front passage with afternoon
highs in the 50s. Winds could put us in elevated fire weather
conditions Monday with gusts up to 30 mph, though minimum relative
humidity is expected to be near 20%.
.LONG TERM...(Monday night through Friday)
Issued at 125 AM MDT Sat Oct 22 2022
The upper trough moves East of the High Plains region on Monday
night with the upper flow turning more westerly then south
westerly as the next upper trough deepens over the intermountain
west and Rockies from Tuesday through Wednesday night. Models
remain fairly consistent with the upper trough axis moving across
the High Plains region late Thursday into early Thursday night
with short wave ridging aloft from late in the work week into
early next weekend as the next upper trough begins to deepen over
the West Coast.
Winds relax at the surface on Monday night as high pressure moves
across the area and freezing temperatures return. A weak surface
trough moves across the region on Tuesday with an increase in
winds and dry conditions that could produce a brief period of
elevated to near critical fire weather conditions Tuesday
afternoon. High pressure moves in behind the weak trough and
extends through the Plains on Wednesday. A lee trough begins
deepening along the Front Range Wednesday evening in response to
the approaching upper trough. That surface trough deepens into a
closed low over southeast Colorado that moves into the southern
Plains during the day on Thursday. Thursday night into early
Friday morning there is a slight chance of light rain showers
moving across the forecast area on the back side of the surface
low as the upper trough moves across the region. Dry conditions
return Friday afternoon and into weekend with surface high
pressure and short wave ridging aloft.
High temperatures will remain mainly in the upper 50s to middle
60s from Tuesday through Friday with overnight lows mainly in the
upper 20s to middle 30s.
&&
.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 506 AM MDT Sat Oct 22 2022
VFR conditions with clear skies will prevail at MCK and GLD
through the 12Z TAF period. Light and variable winds early this
morning will turn to the south southeast around 13kts between
19-00Z before going light again around sunset. Winds turn
southwest between 06-09Z and start to increase with the approach
of a strong storm system. GLD will have southwest winds gusting to
20kts with some LLWS possible after 06Z.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Fire Weather Watch from Sunday morning through Sunday evening
for KSZ001>004-013>016-027>029-041-042.
CO...Fire Weather Watch from Sunday morning through Sunday evening
for COZ252>254.
NE...Fire Weather Watch from Sunday morning through Sunday evening
for NEZ079>081.
&&
SHORT TERM...CC
LONG TERM...LOCKHART
AVIATION...LOCKHARTHazardous weather outlook, Oct 22, 4:38 AM CDT, 5 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 338 AM MDT Sat Oct 22 2022 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-230945- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 338 AM MDT Sat Oct 22 2022 /438 AM CDT Sat Oct 22 2022/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY AND TONIGHT... Near-critical to critical fire weather conditions exist this afternoon with relative humidity dropping to near 10%. South- southwesterly winds could gust up to 25 mph over far western and southern portions of the forecast area. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A Fire Weather Watch remains in effect for the entire area on Sunday. There is increasing confidence for a high impact weather day on Sunday with southwesterly winds gusting up to 55 mph, resulting in critical to extremely critical fire weather conditions and blowing dust concerns. Blowing dust is likely late Sunday morning through sunset. Reductions in visibility and air quality are expected. Winds shift to the northwest with cold front passage Sunday evening into Sunday night. Monday and Tuesday afternoons will see a continuation of elevated to near-critical fire weather conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 9:54 AM CDT | High Wind Watch | GLD | Gove, Greeley, Logan, Wallace, Wichita | 17 hr |
Nearby
Red Flag Warnings in Kansas, 2022Red Flag Warnings in Colorado, 2022Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.